Thunderstorm Wind, Marion
- When
- July 6, 12:35 PM CST
- Where
- Marion County, 2 mi SW of Jasper
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.067, -85.667
Several trees were reported down on power lines between Kimball and Jasper.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees were reported down on power lines between Kimball and Jasper.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 6, 8:15 AM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EDT TUE JUL 6 2004 .DISCUSSION...FORECAST ON TRACK. NO UPDATE PLANNED. DESPITE LESS CLOUD COVER...CURRENT TEMPS COOLER THAN 24 HRS AGO. DPS LOWER AND NOT EXPECTED TO GET INTO MID 70S LIKE MONDAY. LOW LVL WNDS DIVERGENT FOR THE MOST PART. STEERING FLOW SHOULD BECOME MORE SWRLY AS DAY GOES ON. SO FOR NOW DO NOT EXPECT A REPEAT OF EVENING TSTM COMPLEX ADVANCING INTO AREA. HOWEVER AFTN TEMPS NEAR 90 WILL ALLOW FOR GOOD DESTABILIZATION AND SCT TSTM DEVELOPMENT. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 558 AM EDT TUE JUL 6 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-071000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 558 AM EDT (458 AM CDT) TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT STORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... A WEAK COLD FRONT WILL MOVE INTO THE AREA ON WEDNESDAY BRINGING THE POSSIBILITY OF A FEW THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WEDNESDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1002 AM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG LUTTRELL 36.21N 83.74W
07/05/2004 UNION TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0755 PM TSTM WND DMG APPALACHIA 36.91N 82.79W
07/05/2004 WISE VA LAW ENFORCEMENT
FOUR TREES DOWN IN APPALACHIA AND REPORTS OF OTHER TREES
DOWN AND POWER OUTAGES IN THE COUNTY.
0820 PM TSTM WND DMG 5 S ERNESTVILLE 36.00N 82.50W
07/05/2004 UNICOI TN LAW ENFORCEMENT
SEVERAL TREES DOWN FROM FLAG POND SOUTHWARD TO NORTH
CAROLINA STATE LINE.
&&
KG/GRCThe Northeast Alabama radar (KHTX), 41 km away, was scanning. The volume nearest the first event began at 18:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410820.